MAUDE Adverse Event Report: PENUMBRA, INC. POD XL; KRD

PENUMBRA, INC. POD XL; KRD
Catalog Number RBYPODXL0655
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the varices using a pod xl, a non-penumbra coil, and a non-penumbra catheter.During the procedure, the physician successfully placed one non-penumbra coil in the target location.While advancing a pod xl, the physician noticed that the pod xl was too large for the target vessel.While retracting the pod xl, the physician kinked the pod xl pusher assembly.The physician continued to retract the pod xl and noticed that the pod xl unraveled.The pod xl was able to be completely removed.The procedure was completed at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned pod xl confirmed that the embolization coil was unraveled and had offset coil winds.This damage typically occurs if the pod xl is retracted against resistance.Based on the reported complaint, the root cause of the resistance could not be determined.Further evaluation revealed that the pe fiber was fractured and the embolization coil was detached from the pusher assembly.Based on the reported event, this damage is incidental to the complaint, and the root cause could not be determined.The pusher assembly was not returned for evaluation.Therefore, the reported pusher assembly kink could not be confirmed.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD XL
Common Device Name
KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24077400
Report Number3005168196-2026-00017
Device Sequence Number13099073
Product Code KRD
UDI-Device Identifier00810169721711
UDI-Public00810169721711
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K250079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODXL0655
Device Lot NumberF00017653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale